Alert archive / Wisconsin / Gale Warnings in 2022

Gale Warning 9, NWS Milwaukee, WI

February 4, 2022

NWS Milwaukee, WI issued this gale warning at Feb 4, 2022, 7:09 PM CST. It took effect at Feb 5, 2022, 4:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2022, 7:09 PM CST (01:09 UTC)
In effect from
Feb 5, 2022, 4:00 PM CST
Expired
Feb 6, 2022, 1:00 AM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

469 
WHUS73 KMKX 050109
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
709 PM CST Fri Feb 4 2022

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-050915-
/O.UPG.KMKX.GL.A.0008.220205T2100Z-220206T0600Z/
/O.NEW.KMKX.GL.W.0009.220205T2200Z-220206T0700Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
709 PM CST Fri Feb 4 2022

...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 1 AM CST SUNDAY...

* WHAT...South to southwest winds 20 to 30 kt with gusts up to 40
  kt and waves building to 7 to 12 ft.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From 4 PM Saturday to 1 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-050915-
/O.CON.KMKX.SC.Y.0014.220205T2000Z-220206T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
709 PM CST Fri Feb 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO
6 AM CST SUNDAY...

* WHAT...South to southwest winds 15 to 25 kt with gusts up to 30
  kt and waves building to 3 to 6 ft. 

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 2 PM Saturday to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Kavinsky
5 follow-up statements
313 
WHUS73 KMKX 050919
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
319 AM CST Sat Feb 5 2022

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-051730-
/O.CON.KMKX.GL.W.0009.220205T2200Z-220206T0700Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
319 AM CST Sat Feb 5 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CST SUNDAY...

* WHAT...South to southwest winds to 30 knots with gusts up to 40
  knots and waves building to 7 to 13 feet.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From 4 PM Saturday to 1 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-051730-
/O.CON.KMKX.SC.Y.0014.220205T2000Z-220206T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
319 AM CST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 AM CST SUNDAY...

* WHAT...South to southwest winds to 30 knots and waves building 
  to 3 to 6 feet.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 2 PM Saturday to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
718 
WHUS73 KMKX 051433
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
833 AM CST Sat Feb 5 2022

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052245-
/O.CON.KMKX.GL.W.0009.220205T2200Z-220206T0700Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
833 AM CST Sat Feb 5 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CST SUNDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and 
  waves 7 to 12 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From 4 PM this afternoon to 1 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-052245-
/O.CON.KMKX.SC.Y.0014.220205T2000Z-220206T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
833 AM CST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 3 to 6 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 2 PM this afternoon to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
580 
WHUS73 KMKX 052001
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
201 PM CST Sat Feb 5 2022

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-060415-
/O.CON.KMKX.GL.W.0009.220205T2200Z-220206T0700Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
201 PM CST Sat Feb 5 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and 
  waves 7 to 12 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...Until 1 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-060415-
/O.CON.KMKX.SC.Y.0014.000000T0000Z-220206T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
201 PM CST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 3 to 6 ft.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
502 
WHUS73 KMKX 060300
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
900 PM CST Sat Feb 5 2022

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-060700-
/O.CON.KMKX.GL.W.0009.000000T0000Z-220206T0700Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
900 PM CST Sat Feb 5 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves
  8 to 13 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...Until 1 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-061100-
/O.CON.KMKX.SC.Y.0014.000000T0000Z-220206T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
900 PM CST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
618 
WHUS73 KMKX 060716
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
116 AM CST Sun Feb 6 2022

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-060830-
/O.EXP.KMKX.GL.W.0009.000000T0000Z-220206T0700Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
116 AM CST Sun Feb 6 2022

...GALE WARNING HAS EXPIRED...

Gusty southwest winds to 30 knots will linger into this morning,
before slowly weakening this afternoon. High waves of 8 to 14 feet
will linger into this morning as well, before steadily subsiding
this afternoon and tonight.

$$

LMZ643>646-061200-
/O.CON.KMKX.SC.Y.0014.000000T0000Z-220206T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
116 AM CST Sun Feb 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Feb 4, 3:18 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Feb 4, 3:18 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
318 PM CST Fri Feb 4 2022

.SHORT TERM...
(Issued 318 PM CST Fri Feb 4 2022)

Tonight through Monday:

Widespread lgt snow has developed across srn WI as the shortwave
trough approaches from MN and IA, and with the passage of the
arctic front. Snow accums well under an inch are expected. The
sfc ridge currently over the Dakotas will center over WI at 12Z
Sat. Another night of below zero temps inland from Lake MI.

Low pressure will then move from the nrn Great Plains through the
nrn Great Lakes for the weekend. Sswly winds and warm advection
will boost temps into the lower to middle 30s by Sunday followed
by a cold front later in the day. Polar high pressure will move
across the area on Mon.

Gehring

&&

.LONG TERM...
(Issued 318 PM CST Fri Feb 4 2022)

Tuesday through Friday:

Swly winds and warm advection will return as low pressure moves
across srn Canada. High temps will warm into the middle to upper
30s for Tue-Wed followed by a weak cold front on Wed. The only
snow chances are for Thu-Fri as an Alberta Clipper or two will be
in nwly flow aloft, but much uncertainty with track and strength.

Gehring

&&

.AVIATION...
(Issued 318 PM CST Fri Feb 4 2022)

Areas of Cigs of 1-3 kft and Vsbys of 2-5SM this afternoon and
early evening with the lgt snow. Vsbys could briefly lower to 1SM
for a brief time with heavier bursts of snow. Skies will clear
from west to east early this evening. VFR conditions will continue
on Sat. Breezy sly winds will develop for the afternoon.

Gehring

&&

.MARINE...
(Issued 318 PM CST Fri Feb 4 2022)

An arctic front over Wisconsin this afternoon will move across
Lake Michigan late this afternoon and early evening. Winds will
become brisk northwesterly after the frontal passage. A surface
ridge of 30.5 inches will then shift east across the lake Saturday
morning making for variable winds. Brisk south to southwest winds
will then develop Saturday afternoon into Sunday morning as low
pressure tracks from the northern Great Plains through the
northern Great Lakes. A Gale Watch has been issued for all of Lake
Michigan for late Saturday afternoon through the night for the
potential of southerly gales.

A cold front will pass Sunday evening with modest westerly winds
becoming northwesterly and continuing into Monday morning. Light
freezing spray is expected tonight through Saturday night.

A Small Craft Advisory is in effect from 2 PM Saturday until 6 AM
Sunday from Sheboygan to Winthrop Harbor for brisk sly winds and
high waves.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 PM Saturday to
     midnight Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 4, 2:53 PM CST, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
253 PM CST Fri Feb 4 2022

WIZ046-047-051-052-056>060-062>072-052100-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
253 PM CST Fri Feb 4 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A brief period of snow is likely across southern Wisconsin this
afternoon and early evening. Visibility may be reduced and light
snow accumulations could cause a few slick spots during the
afternoon commute.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-052100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
253 PM CST Fri Feb 4 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A Small Craft Advisory is in effect from early afternoon Saturday
through Saturday night. Brisk southerly winds and high waves are
expected.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052100-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
253 PM CST Fri Feb 4 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

The combination of cold temperatures, gusty winds and elevated waves
will result in freezing spray tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Freezing spray is expected Saturday and Saturday night.

A Gale Watch is in effect for the increasing potential for
southerly gales late Saturday afternoon through Saturday evening.

www.weather.gov/mkx

In the hours before

Special weather statement, Feb 4, 4:40 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
440 PM CST Fri Feb 4 2022

WIZ065-066-070>072-050045-
Waukesha-Milwaukee-Walworth-Racine-Kenosha-
Including the cities of Waukesha, Brookfield, New Berlin,
Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan,
Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
440 PM CST Fri Feb 4 2022

...Burst of Heavier Snow to Affect Far Southeast WI...

A burst of moderate to briefly heavy snow will move through the
Waukesha, Burlington, Milwaukee, Racine and Kenosha areas through
545 pm CST. Visibilities may drop to one half mile for 15 to 30
minutes as this burst moves through the area. Rapid light
accumulations of snow up to one half inch is possible within 30
minutes, which may cause slippery stretches to develop on
untreated roads and walks.

Be weather aware late this afternoon and early evening. Be
prepared to slow down should you encounter this heavier snow band.

MBK
Local storm report, Feb 4, 5:18 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
518 PM CST FRI FEB 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     SNOW             1 SSW WALES             42.99N 88.38W
02/04/2022  M1.0 INCH        WAUKESHA           WI   NWS EMPLOYEE

&&

MBK
Local storm report, Feb 4, 5:19 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CST FRI FEB 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             3 SE SULLIVAN           42.98N 88.55W
02/04/2022  M0.7 INCH        JEFFERSON          WI   OFFICIAL NWS OBS

            MEASURED AT NWS MILWAUKEE/SULLIVAN.

&&

MBK
Special weather statement, Feb 4, 5:24 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
524 PM CST Fri Feb 4 2022

WIZ065-066-071-072-050030-
Waukesha-Milwaukee-Racine-Kenosha-
Including the cities of Waukesha, Brookfield, New Berlin,
Menomonee Falls, Muskego, Milwaukee, Racine, and Kenosha
524 PM CST Fri Feb 4 2022

...Burst of Heavier Snow to Affect Milwaukee Metro Area...

A burst of moderate to briefly heavy snow will move through the
Milwaukee metro area as well as Racine and Kenosha through 6:30 pm
CST this evening. Visibilities will briefly drop to one half mile
or less for 15 to 30 minutes. Rapid snow accumulation up to 1 inch
is possible during this burst of snow.

Roads will become snow covered and slippery across the
metropolitan areas. Evening commuters should be ready to slow down
during this burst of heavier snow, and save lives! Be weather
aware early this evening.

MBK
Local storm report, Feb 4, 6:01 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CST FRI FEB 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     SNOW             3 SE SULLIVAN           42.98N 88.55W
02/04/2022  M0.8 INCH        JEFFERSON          WI   OFFICIAL NWS OBS

            SNOW WATER EQUIVALENT OF 0.03 INCHES.
            MEASURED AT NWS MKX.

&&

MBK

Nearby

Gale Warnings in Wisconsin, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.